- herniated disc sciatica?I have a possible herniated disc and just had the x-rays and MRI today. My orthopaedic Surgeon said I would feel 18 again with this but I am still in constant pain, trying to carry on with normal activities, including driving, walking without a limp,working, cooking and sleeping without tossing and turning and waking my husband. Can I have a glass of wine to help or a Valium to sleep while completing this pack?
Sciatica refers to pain, weakness, numbness, or tingling in the leg. It is caused by injury to or pressure on the sciatic nerve. Sciatica is a symptom of another medical condition so the underlying cause should be identified before treatment commenced.
A herniated (slipped) disk occurs when all or part of a disk is forced through a weakened part of the disk. This may place pressure on the sciatic nerve.
The first treatment for a slipped disk is a short period of rest with medicines for the pain, often NSAIDs (non-steroidal anti-inflammatory drugs) or narcotics for severe pain. Some doctors prescribe oral corticosteroids (methylprednisolone) although the benefits of this treatment are uncertain. This is followed by physical therapy. Most people who follow these treatments gradually recover and return to normal activities within four to six weeks. Some people will need to have more treatment. This may include steroid injections or surgery.
Check with your doctor about taking Valium, short term it should help to relax your muscles and promote sleep. A glass of wine should be fine too but avoid taking along with Valium.
- Methylprednisolone Information for Consumers
- Methylprednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylprednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Aug 2017 • 7 answers
Herniated disc - I herniated my L5-S1 disc and also had sacrial torsion and had my sacrum bone fused
Updated 6 Mar 2015 • 1 answer
MethylPREDNISolone Dose Pack - 2nd day of dose pack, face is burning and flushed; only could sleep 2
Updated 2 Mar 2018 • 1 answer
Updated 27 Mar 2018 • 1 answer
Updated 22 Aug 2018 • 1 answer